Have you gained weight on cymbalta?

Discussion in 'Fibromyalgia Main Forum' started by cbella, Feb 7, 2006.

  1. cbella

    cbella New Member

    I have been on 60mg ever since October and I have gained between 10-15 lbs in that short of time! I realize I am not exercising right now, but I have never gained that much weight at one time in my entire life. I was on 30mg also in the evening, but I didn't see much difference and I stopped that one, especially since it is so expensive.I'm taking it for FM, not depression. Has anyone had this problem? I think I want to try and go off of it, but I don't want to tell my doc right now. If you went off of it, can you tell me how you did it? Do I wean myself off every other day to start? I can't stand having this much weight, since I use to be(when younger) a beanpole! And the other thing is that it seemed to help with my pain when I first started taking it, but now I have more pain than I use to. I don't know if it is just getting worse and it would be even more pain if I didn't take it or it's just that the Cymbalta is not working anymore. Would love to get a response. I also asked my doc if I could be tested for Lupus when I saw him in the halls of the hospital the other day and he was so nice and ordered it with a sed rate.....It all came back negative...I was hoping for an answer :( .................cbella
  2. nanna4550

    nanna4550 New Member

    Yes, I have gained too, but I'll admit that with the holidays I was snacking on chips and eating cookies.
    So, now I am trying to eat more raw foods and no snacks I'm hoping to lose the 6-8 pounds I have gained.
  3. cbella

    cbella New Member

  4. granmama

    granmama New Member

    I have had FM for the past 6 years. The doc has tried me on so many different meds hoping we might strike on one that would help. I have some arthritis in my knees too. I was on Zoloft for a few years, and that's when my weight gain began. Though no longer depressed, I am on Cymbalta. But I can tell you from personal experience that discontinuing Cymbalta or going without it for a couple of days has it's repercussions. I go into withdrawal (30mg) by the end of the first day without it. I have learned that it's not worth it without a doc's plan to wean yourself off.
    On one occasion, I had been out of the 30 mg for 4 days. I was so sick, dizzy and just a mess. I got some samples from my doctor's office of 30 & 60 mg's. I popped a 60 and wow, what a difference. It started working in just a couple of hours. I feel my body needing more, but never have been offically upped in mg's by doc.
    I asked the pharmacist if I could take 60mg every other day and they advised not to. Your body needs to keep a consistent level, no yo-yo-ing!
    I'm finishing up my last week of 30 and will start the 60 next week.
    As far as weight gain, I don't think Cymbalta is keeping me from losing the weight. I think it's my diet and lack of excercise. I love sweets! But don't overendulge. If you don't work off the extra calories, well you know where they will end up.
    I know only too well that with FM it is hard to even get motivated to excercise and even eat right.
    I hope any info I've given you will help you choose a plan right for you.
    Take care and be well,
    granmama
  5. 69mach1

    69mach1 New Member

    the higher the dose themore i got myoclonic jerking and th mor th eweight gain came on...
    not on it anymore
    jodie
  6. Maribelle

    Maribelle New Member


    I have not noticed any weight gain. I am still feeling nauseated. I take it in the evening and wake up nauseated
    around 3 am. It usually passes after an hour or two. My pain has decreased by 80%!!!!! I am very happy about that!
    I just hope the side effects will subside..nausea and insomnia. My doctor did prescribe sleeping meds. I don't
    like taking them because I feel so sluggish and fogged up
    the next day. I would rather not hurt.

    Have a blessed day,
    Maribelle
  7. cbella

    cbella New Member

    I think I better not wean myself off since I read all your threads about weaning by yourself. I guess, somehow, I need to get on that treadmill that sits in the other room. It's just so hard to get motivated when I work all day as a nurse and all I want to do when I get home is sit and relax. I have to admit, my sweet tooth seems to be in overdrive too! take care and thanks again, cb
  8. rainbowgc

    rainbowgc New Member

    Just started with Cymbalta and I have a decrease in appetite, which is what the litature on Cymbalta says is a normal side effect. My pain has decreased significatly.
    Erika
  9. Mirabelle

    Mirabelle New Member

    I've taken several different antidepressants but Cymbalta is the only one that hasn't caused the side effects I had from Paxil, Lexipro, and Effexor (there's one to avoid - coming off after only 6 weeks was horrendous...road rage, depression etc.) I've even lost weight while on it, doing the CURVES diet program and exercising...not a lot, but enough to prove it's my eating habits that need to change:)
    Lin
  10. sharleeb

    sharleeb New Member

    I just started taking Cymbalta (last week). I started out on a 30mg dose last week and just started 60mg yesterday. I have been feeling sick to my stomach on it but it is helping alot with pain. I am hoping that this side effect will get better.
  11. cbella

    cbella New Member

  12. bluestanglady

    bluestanglady New Member

    Hi. I'm new here and was looking for answers about Cymbalta before I have my prescription filled. Sounds like it has really helped your pain. Just wanted to let you know what my doctor told me about it today since I noticed some of you saying you couldn't sleep after taking it. My doctor told me to take it first thing in the morning because he said it will give me energy and if I wait until evening to take it, I won't be able to sleep. He said a good night's rest is very important to those of us with fibro. I've had fibro since neck surgery in 1998. He diagnosed me after that. He's a really good doctor and takes the time to sit down and talk to me. He also suggested today that I start writing everything down in a journal -- he said to write about everything I'm thinking of -- what worries me, what makes me mad, sad, happy, etc. He said just releasing it onto paper will help relieve stress.
  13. vtech

    vtech New Member

    Hi cbella.I took Ctmbalta nine months .I gained from 123 lbs. to 160 lbs.I felt like a zombie. I called my dr. and told him i needed something for with drawel,he said just quit taking them and see what happens.I did. Its been four weeks of pure hell,let me tell you.I am so sick and have been in the bed all this time.I hopethat you have better luck on Cymbalta than i did. Lots of luck but please dont go off this drug with out help. vtech
  14. Kat_in_Texas

    Kat_in_Texas New Member

    I was on Cymbalta for about 11 months. It really did help my pain level for a while, but after about 5 months the pain started to slowly increase. By month 11 I didn't feel it was helping much. I was on 60mg a day, wanted to go to 90mg but I was scared I would gain even more weight. I put on about 25 pounds in that 11 month period, and I was already 20 pounds overweight. Sheesh.

    I talked to my new doctor about this issue at my appointment two weeks ago. He was surprised that I had gained weight on Cymbalta, he said most of his patients have lost weight without trying, and some have had to cut back on their dosage because they have lost too much weight. (Dang, I'm so jealous!!!) He decided not to up the dosage on the Cymbalta since the benefits were decreasing anyway.

    I was also on Elavil for last month I was on Cymbalta. He said if I was concerned about weight gain, I needed to get off of Elavil completely. He didn't want to take me off of both the Cymbalta and Elavil at once so I weaned off. I'm already down to just 10mg Elavil a day, no Cymbalta. He said I can discontinue the Elavil altogether in another two weeks. Then I will only be on Ultracet as needed for pain, and he's hoping that a combination of that and physical therapy will allow me to start exercising more (or should I say SOME, lol) and drop some of this weight.

    Some days I think the excess weight actually bothers me more than the pain. I hate it!

    Good luck.

    Kat
  15. ShirleyValentine42

    ShirleyValentine42 New Member

    I have been taking Cymbalta since January and have actually lost 5 pounds. My Fibro is under much better control and I am able to move around more. I am taking 30MG per day right now and will increase to 60MG if I notice an increase in pain. The only real side effect for me is that I am actually sleeping more than 3 hours at a time without waking up in pain.
  16. cbella

    cbella New Member

    I'm glad it's working for you..I wish I could lose wt on it.I really don't think it's working anymore since I take ultram every 4 hours, which is to me a "pain". I wasn't taking it that often before, but it seems like the fm pain has definitly gotten worse.......cb